How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45945
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I have been prescribed the Viagra but it was from a walk in

Resolved Question:

I have been prescribed the Viagra but it was from a walk in clinic in London -
It was psychological ed
I have anxiety which is why I am on propranolol
I can't find any evidence anywhere that combining these two drugs is at all dangerous, especially at low doses
Please confirm
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

both medications can drop your blood pressure and can cause dizziness.

viagra was first developed as a blood pressure medication but it had the side effect of causing erections.

so viagra can drop your blood pressure and cause dizziness and lower blood pressure

propranolol is a beta blocker used to help lower blood pressure and can lower your heart rate as well. it is not really used to treat anxiety, but can help slow down your heart if your heart is beating fast from anxiety

so you have to be very very careful if you are planning on taking both of these medications together since they both can drop your blood pressure and can cause dizziness and in rare cases could possibly cause you to pass out as well.

you should talk to your doctor about this possible interaction

what is your blood pressure usually?

here is an article about the potential interaction

http://www.nature.com/ijir/journal/v14/n3/full/3900846a.html

let me know if you have other questions.

if done for now, please leave positive rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. David" in the medicine or oncology categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-dr-david/

Thanks for using JustAnswers.com

Customer: replied 1 year ago.
Will of course leave you a positive rating
My blood pressure is normal usually
I know in regards ***** ***** you said about propranolol is especially for stage fright - I do public speaking a lot
The risk of taking a small dose of both substances - say 20mg propranolol and less than 50mg Viagra sounds very low? Is that fair ?
Expert:  Dr. David replied 1 year ago.
most likely you will be fine

you could potentially have dizziness or low blood pressure if you take low doses of both of the medication.

so you have to make sure you drink plenty of fluids that day so you are not dehydrated which can also lead to lower blood pressure.

if you take them both on separate times, that would be best

if you take them together, there is always a small chance that you could develop low blood pressure and dizziness.

every patient is different.

let me know if you have other questions.
Dr. David and other Medical Specialists are ready to help you